Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 87, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Nov 28, 2003, 8:10 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2003, 8:10 PM EST (01:10 UTC)
- Expired
- Nov 28, 2003, 10:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 28, 4:30 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 28, 4:30 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EST FRI NOV 28 2003
AT 400 PM, THE FRONT EXTENDED THROUGH PENNSYLVANIAS SUSQUEHANNA
VALLEY DOWN TO JUST WEST OF THE DISTRICT OF COLUMBIA. THE FRONT
WILL MAKE ITS WAY THROUGH OUR FORECAST AREA THIS EVENING (REACHING
PHL ABOUT 700 PM) WITH A PERIOD OF HEAVY RAIN AND PERHAPS SOME WIND
GUSTS UP TO AROUND 40 MPH WITH THE FRONTAL PASSAGE.
THERES NOT MUCH TO CHANGE IN THE FORECAST FOR TONIGHT AND
SATURDAY. SATURDAYS WINDS SHOULD BE JUST BELOW WIND ADVISORY
CRITERIA.
FOR SUNDAY AND THE NEW WEEK WELL CONTINUE WITH THE PRECIP-FREE
FORECAST. DUE TO THE FAST FLOW THE WEAK SYSTEMS THAT ARE FORECAST
WILL HAVE LITTLE OPPORTUNITY TO PICK UP MUCH MOISTURE.
THE ZONE FORECASTS HAVE ALREADY BEEN ISSUED ALONG WITH A SPECIAL
WEATHER STATEMENT REGARDING THE FRONTAL PASSAGE AND ALSO THE GUSTY
WINDS EXPECTED FOR SATURDAY.
.PHI...GALE WARNING FROM SANDY HOOK NJ TO FENWICK ISLAND DE AND FOR
DELAWARE BAY.
IOVINOHazardous weather outlook, Nov 28, 5:20 AM EST, 14 hours 50 minutes before
291115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 520 AM EST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY STRONG WEST TO NORTHWEST WINDS WITH GUST AROUND 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ZEV
In the hours before
Special weather statement, Nov 28, 3:38 PM EST, 4 hours 32 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 PM EST FRI NOV 28 2003 ...STRONG GUSTY WINDS ARE LIKELY AS THE COLD FRONT MOVES THROUGH THE REGION THIS EVENING... A LINE OF SHOWERS HAS DEVELOPED ALONG THE COLD FRONTAL BOUNDARY LATE THIS AFTERNOON IN WESTERN MARYLAND AND CENTRAL PENNSYLVANIA. THESE SHOWERS HAVE BEEN ABLE TO MIX DOWN SOME OF THE STRONGER WINDS THAT ARE CURRENTLY ALOFT. GIVEN THE PRESENT MOTION AND IF THIS LINE CAN MAINTAIN ITSELF IT WOULD BE ARRIVING IN BERKS COUNTY BETWEEN 4 AND 5 PM...THE POCONOS...LEHIGH VALLEY...THE NORTHWEST PHILADELPHIA SUBURBS AND CECIL COUNTY MARYLAND BETWEEN 5 AND 6 PM... FAR WESTERN NEW JERSEY...THE PHILADELPHIA METROPOLITAN AREA...THE NORTHERN HALF OF DELAWARE AND THE MARYLAND EASTERN SHORE BETWEEN 6 AND 7 PM AND THE REST OF NEW JERSEY AND DELAWARE BETWEEN 7 PM AND 830 PM. A SIMILAR SITUATION THIS PAST MONDAY EVENING PRODUCED WIND GUSTS OF BETWEEN 35 AND 45 MPH WITH THE PASSAGE OF THE FRONT AND LINE. THESE WIND GUSTS MAY BE ENOUGH TO BRING DOWN SOME TREE BRANCHES... ESPECIALLY WITH ANY WEAKENED TREES. DOUBLE CHECK AND SECURE OUTDOOR ITEMS SUCH AS HOLIDAY DECORATIONS...TO KEEP THEM FROM BLOWING AROUND. USE CAUTION LATE THIS AFTERNOON AND THIS EVENING IF TRAVELING...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE OR ON BRIDGES OR OVERPASSES. MARINERS SHOULD BE ON THE ALERT FOR A SUDDEN AND SHARP WIND SHIFT THAT WOULD ARRIVE IN DELAWARE BAY BETWEEN 630 PM AND 800 PM AND THE OFFSHORE WATERS BETWEEN 8 AND 9 PM. GALE FORCE GUSTS ARE POSSIBLE. STAY ALERT FOR POSSIBLE SPECIAL MARINE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION, VISIT OUR WEB SITE AT: WWW.WEATHER.GOV/ER/PHI (IN LOWER CASE LETTERS). TFG
Special weather statement, Nov 28, 4:06 PM EST, 4 hours 4 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 406 PM EST FRI NOV 28 2003 ...STRONG WINDS AND COLDER TEMPERATURES ON THE WAY... LOW PRESSURE WILL MOVE NORTHEASTWARD INTO SOUTHEAST CANADA TONIGHT AND CONTINUE TO INTENSIFY. A COLD FRONT DRAPED SOUTHWARD FROM THIS STORM WILL SWEEP ACROSS THE ENTIRE REGION THIS EVENING. GUSTY WINDS ARE POSSIBLE WITH THE COLD FRONT ITSELF. COLDER AIR WILL THEN OVERSPREAD THE REGION LATE TONIGHT AND SATURDAY. FOLLOWING THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND INCREASE IN SPEED. SUSTAINED WINDS LATE TONIGHT AND ESPECIALLY ON SATURDAY IN THE 20 TO 30 MPH RANGE, WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. THESE WIND GUSTS MAY BE ENOUGH TO BRING DOWN SOME TREE BRANCHES, ESPECIALLY WITH ANY WEAKENED TREES. DOUBLE CHECK AND SECURE OUTDOOR ITEMS SUCH AS HOLIDAY DECORATIONS, TO KEEP THEM FROM BLOWING AROUND. USE CAUTION SATURDAY IF TRAVELING, ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE OR ON BRIDGES OR OVERPASSES. ALONG WITH THE STRONG WINDS SATURDAY, CHILLY TEMPERATURES WILL SETTLE IN, PRODUCING WIND CHILL VALUES IN THE 20S AND 30S FOR MOST AREAS. SOME SNOW SHOWERS AND FLURRIES ARE POSSIBLE ACROSS THE POCONOS, NORTHWEST NEW JERSEY AND PARTS OF THE LEHIGH VALLEY AS WELL LATE TONIGHT AND SATURDAY WITH LITTLE OR NO SNOW ACCUMULATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES. FOR COMPLETE WEATHER INFORMATION, VISIT OUR WEB SITE AT: WWW.WEATHER.GOV/ER/PHI (IN LOWER CASE LETTERS). GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:10 PM EST | Special Marine Warning | PHI | 3 hr | |
| Nov 28, 8:10 PM EST | Special Marine Warning | PHI | 3 hr | |
| Nov 28, 8:38 PM EST | Severe Thunderstorm Warning | PHI | Monmouth | 37 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.